Results 1 to 4 of 4
Like Tree1Likes
  • 1 Post By MidWM
Vicodin Withdrawal
  1. #1
    MidWM is offline New Member
    Join Date
    Oct 2016
    Posts
    2

    Default Vicodin Withdrawal

    I'm not sure why I decided to sign up for these forums. I'm hoping that I'm looking for help. I know I lack the motivation. I know I have a problem.

    My story, I have been on pain medication since I was diagnosed at an early age of RA. It's been at least six years... at the very least. Could be as long as ten. It has gotten to the point where I take 10-12 5mg vicodin a day for the past 3 years.

    I decided to do the worst thing and go cold turkey again. I did this once before, but it wasn't by design. I had bad physical symptoms, but more mental. I became very depressed and suicidal. Two weeks ago, I had ran out of my script, and I created this mental hole that I couldn't get out of. Nothing made me happy, my attitude, emotions, and body were on a Rollercoaster. I started to think of those bad thoughts again, but was able to get a refill.

    I'm sure I'm just preaching to a choir, but talking and writing about it has helped in the past. I feel like it's an endless cycle that I can't be relieved from without doing something detrimental to myself or someone. I'm confused and have no idea what a free mind feels like. I feel like time has gone and passed me by long ago. I honestly don't know what to do, but I'm coming to my end if I don't take drastic measures soon.

    I hate this feeling of emptiness. It's only been 24 hours too. Can't imagine what the month may have in store. I can't let this steal anymore of my life. It's already taken half of it.

    Thanks for any suggestions, stories, recommendations, to help me through.

  2. #2
    FiveYearsFromNow is offline Junior Member
    Join Date
    Oct 2016
    Posts
    48

    Default

    sending love your way. When you say "it's only been 24 hours, I can't imagine what a month from now would be like," I think you mean that you're saying "it's bad right now, it'll be so much worse in a month." But it's the opposite, I promise. What sucks HARD is I think the only way to get there is to keep punching the clock, so to speak. I'm on day 6 of being clean and feeling a lot of the same feelings as you. Your old self is still there. You didn't destroy who you are. Your brain just needs a while to rebalance, and that's going to be rough while it does. I wish I could just freeze myself and wake up in 6 months when it's over, but I think the deal is that it's the time awake and alive and experiencing the real world that kills off all those extra dopamine receptors in the brain (OUCH! STOP MAKING SO SAD, BRAIN!). I don't know exactly your situation, but it REALLY helped me going to a psychiatrist and getting on welbutrin. 1) it's shown to help quit smoking, so maybe it helped me a little bit, but more important is that you ARE going to be depressed, it's just chemistry, it's unavoidable. Anything you can do to help mitigate that medium-term feeling will help your odds of staying clean, I promise. It did for me (clean for three years, then... back and forth a while... D'OH.) But anyone, I know you're feeling down and I'm sorry for rambling, but I just wanted to say I'm glad you made an account and decided to start a thread. hugs to you.

  3. #3
    MidWM is offline New Member
    Join Date
    Oct 2016
    Posts
    2

    Default

    Thanks for your words! I'm officially 48+ Hours in. My body is beginning to ache, even with the most mundane tasks, but I'm pushing through it. I'm going to try to exercise tonight, but it's difficult with the arthritis and hip replacement that I have. The bed sweats and chills are awful. I'm constantly cold.

    Mentally, I still don't feel right. I've been trying to think back to a time before I subdued my body to this drug and can't remember how I felt or how I thought. I know I was a smart and ambitious individual and like to think I haven't changed in that aspect, but I believe it has. I no longer have that drive to push myself further in my career or in life. I know it's just the withdrawal symptoms messing around with my head, but it's just awful.

    I've had to work all week and will have to do so tomorrow as well, but I'm trying to stay positive and think happy thoughts. It sounds cliche, but it has worked a bit today. I didn't put my headphones in and drown out all the noise and environment, but forced myself to be more talkative and sociable. It's been a struggle, but I hope if I start thinking positively, the negativity will soon subside.

    Sounds stupid, but I just want to picture myself, pill free, and my mind thinking for its own for the first time in years.
    FiveYearsFromNow likes this.

  4. #4
    FiveYearsFromNow is offline Junior Member
    Join Date
    Oct 2016
    Posts
    48

    Default

    The real you is still there and shining through the clouds, I promise!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22